Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Optimal control and semicontinuous viscosity solutions

Authors: E. N. Barron and R. Jensen
Journal: Proc. Amer. Math. Soc. 113 (1991), 397-402
MSC: Primary 49L25; Secondary 49J45
MathSciNet review: 1076572
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the value function for an optimal control problem with upper semicontinuous terminal data. We prove that the upper semicontinuous envelope of the value function is the unique semicontinuous viscosity solution of the Bellman equation and that it coincides with the value function obtained when using relaxed controls.

References [Enhancements On Off] (What's this?)

  • [1] G. Barles and B. Perthame, Discontinuous solutions of deterministic optimal stopping time problems, Math. Modelling Numer. Anal. 21 (1987), 557-579. MR 921827 (88k:49032)
  • [2] E. N. Barron and R. Jensen, Semicontinuous viscosity solutions for Hamilton-Jacobi equations with convex Hamiltonian, Comm. Partial Differential Equations 15 (1990), 1713-1742. MR 1080619 (91h:35069)
  • [3] L. Cesari, Optimization-theory and applications, Springer-Verlag, New York, 1983. MR 688142 (85c:49001)
  • [4] M. G. Crandall and P.-L. Lions, Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc. 282 (1984), 1-42. MR 690039 (85g:35029)
  • [5] H. Ishii, Perron's method for Hamilton-Jacobi equations, Duke Math. J. 55 (1987), 369-384. MR 894587 (89a:35053)
  • [6] N. N. Krasovskii and A. I. Subbottin, Game theoretical control problems, Springer-Verlag, New York, 1988. MR 918771 (89b:90248)
  • [7] J. Warga, Optimal control on differential and functions equations, Academic Press, New York, 1972. MR 0372708 (51:8915)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49L25, 49J45

Retrieve articles in all journals with MSC: 49L25, 49J45

Additional Information

Keywords: Optimal control, semicontinuous data, semicontinuous viscosity solutions, relaxed controls
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society